SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!

leg weakness, rigor, pain, constant twitching

Started by veronique on 08/06/2017 3:54pm

I will try to keep it really short but, basically, I would really appreciate if someone could put a name to what I am going through !
It started almost 3 years ago, I had a herniated disc and it was so bad they insisted to do an epidural injection which resulted in 4 months of excruciating pain and many side effects such as insect crawling, falling asleep as I was talking etc...
I had a second disc herniation on the same disc(L5- S1) and huge pain because instead of disintegrating, the gel of the first incident got solid. I had an operation and I have no clue whether it is a result of it but I have had many problems on and off since (about a year and a half ago). I had an MRI done last year and one nerve is displaced on the side rather than going straight and got trapped between facet bones, and I have facet arthritis. Since april however, it seems to go down the drain at a faster pace. It starts with pain in my lower back and difficulties to walk and being unable to stand right, I am walking with the body forward. I'd have pain for two days then nothing for one...weird.
For the past two weeks, I simply have the impression that my legs are so weak I can't walk at all, at first it took me about an hour to walk normally but for a week now I'm simply unable to get out of bed in the morning if I don't take painkillers. The pain is not like the pain I had during herniation, that was so painful I could not walk but this is more like weakness although painful as well. I also have constant twitching in the lower part of my left leg and noticed more and more uncontrollable spasms in my body : legs and arms. I have been taking oxycodone retard for3 days now and although I can walk in the morning I feel exhausted very quickly and still have all these twitching in the whole body. The lower back is radiating with pain, it is less of a point but more the entire area and I also have pain in the upper front of the legs but not always. Im only 45 and I am so scared this could get worse. The fact that I can't walk without using painkillers is pretty scary. I have also used disclofenac for 10 days now. I also had 2 episodes where I wake up during the night and start convulsing and feel extremely cold yet I am not sweating. I guess it might be a side effect of oxycodone, however, it happens about 6h after taking it, it should still be effective for 6h so I cannot categorise it as a withdrawal effect.

Do you find this discussion helpful?
1

3 Responses

Like/Dislike
1

I forgot to mention the huge amount of electric shocks in my back going through the lower part of the spine.

Like/Dislike
0

I'm sorry your going through this. I'm sure it's frightening. Perhaps a visit to a neurologist would be in order. An MRI will tell you if you have spinal stenosis. I'm going to see a neurologist myself for stenosis. It can make weakness spasms in your legs. It happened to me today. I wish you the best.

Like/Dislike
0

Hello, veronique--thank you for your post. We are so sorry to read about these symptoms--they must have an enormous impact on your quality of life. We agree with Stephsback: You should go see your doctor about these symptoms. Your doctor will need to order imaging scans to understand what's going on, and hopefully he or she can give you a clear diagnosis with treatment that will restore your function.

We hope you find the answers and relief you deserve soon!

SHOW MAIN MENU
SHOW SUB MENU
Cancel
Delete